Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

length of withdrawal symptoms from lexapro

I stopped lexapro a month ago.   I used a non-dairy, no red meat diet and added supplements of vit C, fishoil, and calcium, plus a one a day vitamin.    The first week was pretty bad, but I got through the dizziness, loose stools, and nervous tension throughout my body fairly heroically.    Now, after the 4th week, and a lot of improvement, I am having diarrhea and headache and flu like symptoms.   Could these symptoms be related to withdrawal at this later date?    How long does withdrawal take?   When should I expect to feel total relief?
3 Responses
Avatar universal
I can't speak for everyone, but I have been on antidepressants that took 8 weeks to vaporize. I swear I thought I was never going to escape Pristiq. Lexapro was also a rough one for me.

It can be scary because you start thinking horrible things like, "Will I be stuck like this forever?"

Give it some time and double check that diet. Red meat is loaded with very important Amino acids that your brain needs. Also put a check on your carbohydrate intake. You don't want it too high and keep it complex.
Avatar universal
Thank you for your response.   I guess I can expect withdrawal symptoms then for 8 weeks probably?   Can you describe your withdrawal symptoms from lexapro and duration before yo were finally ok?

As for amino acids, I am getting amino acids from the protein in vegetables and brown rice, mung beans, red beans, eggs, etc.   Its a myth that you can only get adequate amino acids from red meat, probably perpetrated by the beef industry.   Getting away from red meat and milk has probably made it possible to get through this horrible withdrawal, plus the addition of vit C, fish oil, calcium, and a one a day vitamin.   I'm not where I was in past attempts to withdraw.   Yet, I am clearly having a flu like experience now.  

My question is:   at 4 weeks, and after NOT having flu like symptoms, should I consider these symptoms the real flu, or just delayed withdrawal symptoms from the lexapro?  

I original posted this question for a physicians response.   But, then, why should I go to a physician for a response?   It was an M.D. who put me on Lexapro 10 years ago, and who refused to allow me to withdraw from it, and it was the internet and a friend who has helped me to withdraw.

Further comments from you will be appreciated.
Avatar universal
If your not a beef eater then I guess that advice wouldn't be very fitting for you.
I eat a lot of Eggs also becasue they are high in protean and aminos.

I don't mind the beef industry pushing their product because I love good steak. I would eat it every night if I could. Like you said you can get the same nutrients from other foods, but beef really is power packed full of those same things.

(You can see I'm a real beef advocate)

My symptoms from Lexapro withdrawl were:
1. Nausia
2. Dizziness
3. A kind of odd swurling feeling in my head that made me physically ill.
4. What I preceived to be a kind of vision distortion.
5. A light headed feeling that was very uncomfortable.

All of the above symptoms were worse when I was walking or moving my head back ond forth.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.